How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Susan Ivy Your Own Question
Susan Ivy
Susan Ivy, Nurse (RN)
Category: Health
Satisfied Customers: 4058
Experience:  BSN, MSN, CNS
Type Your Health Question Here...
Susan Ivy is online now
A new question is answered every 9 seconds

I have been taking Lexapro and Wellbutrin for a few years.

This answer was rated:

I have been taking Lexapro and Wellbutrin for a few years. My Dr. has suggested that I try SAM-e, since I don't want to continue to take so much medication. The only thing the Dr. seemed worried about was Seratonin syndrome. I currently take 40 mg's of Lexapro for Anxiety. That leaves me a bit listless and the Wellbutrin gave me the balance I needed, but the stomach issues were definitely a problem. SAM-e seems like the perfect alternative, but on only 200mg's I am struggling this week. I just want to know if I can go up to 400mg's safely or maybe higher, if necessary.  I originally tried SAM-e for about 2 weeks, before starting the Wellbutrin XR 150mg, once a day.  SAM-e never really helped enough, but I want to give it a shot again.  I took myself off of Wellbutrin completely for 2 days and have been on SAM-e since Sunday of this week., but I am thinking of trying 400mg on Sunday, if I still am not feeling like I want to.
Thanks in advance for your time,

Thank you for using JustAnswer.

Do you know the side effects of seretonin syndrome to monitor for? It would be important for you to monitor for those side effects. Honestly, it likely will not be a problem, but you still should educate yourself on what to watch for.

Secondly, you should be exercising regularly, making sure you are getting adequate sleep, adequate sunshine, and also developing a support system if you do not have one.

Here is information for you on Seretonin syndrome.. some of the things you will monitor for are mild symptoms such as muscle twitches, disturbing dreams, temperature elevation. See this link for more details:

Check out this website for more coping skills for depression. I've liked you to the page on depression, but notice that the website has other helpful articles on emotional expression, relationships, etc. that can be helpful with depression as well:

Please reply to this post if you have continuing questions on this topic.
Susan Ivy and 3 other Health Specialists are ready to help you

Related Health Questions